MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS
Model Number FG-17K-1
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a presence of residues (blood, mucus) in the grasping forceps basket sleeve after use that could not be properly cleaned during and after use soak.The issue was found during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.New information added to the following fields: d8, h3, and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, olympus confirmed foreign material adhered inside the basket wire portion and tube sheath at 31 cm from its distal end, but the type of the material or root cause cannot be identified.However, it is likely the device was not immersed in detergent solution immediately after use and/or the cleaning solution was not injected into the insertion portion immediately after use.Regarding the tube sheath was buckled, although the root cause could not be identified, it is likely repeated calculus retrieval caused the device to deteriorate, the grasping portion was opened and closed in a state where it was difficult to open and close in the reprocessing, and the insertion portion was forcefully squeezed, wiped or scrubbed in the reprocessing.A definitive root cause cannot be determined.The event can be prevented by following the instructions for use which state: "drawing number: gw8868, revision number: 24.¿ this instrument will deform and/or deteriorate by performing calculus retrieval.Repetition of calculus retrieval will extend the effect.By such deformation and/or deterioration, calculus may not be retrieved and/or the basket with calculus engaged may not be removed from the body.If calculus retrieval needs to be repeated in a single case, make sure to check the action and the appearance each time that no abnormality is detected (e.G.Basket wire cut or worn, tube sheath bent etc.).Stop use when any abnormality is detected.¿ during calculus retrieval, keep the portion from the tube sheath to the handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the tube sheath may bend, calculus may not be retrieval, and/or the grasping basket with calculus engaged may not be removed from the body.¿ when reprocessing, do not coil the insertion portion with a diameter of less than 15 cm.This could result in damage to the insertion portion.¿ never use excessive force to open or close the instrument.This could result in damage to the instrument.¿ immerse the instrument and fg handle in detergent solution immediately after use.If the instrument or fg handle is not cleaned immediately, it may be difficult to effectively reprocess, and this could result in reduced performance.¿ do not forcefully squeeze, wipe or scrub the instrument.This could cause damage to the instrument or result in reduced performance." olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20897987
Report Number9614641-2024-02133
Device Sequence Number14715580
Product Code OCZ
UDI-Device Identifier04953170031847
UDI-Public04953170031847
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-17K-1
Device Lot Number79K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown